MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCIVA ICD DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR

BOSTON SCIENTIFIC CORPORATION PERCIVA ICD DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Model Number D401
Medical Device Problem Codes Premature Discharge of Battery (1057); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this implantable cardioverter defibrillator device was explanted due to premature battery depletion and displaying fault code 1003.A new device was successfully implanted.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
This device was thoroughly inspected and analyzed upon receipt at our quality assurance laboratory.Visual examination identified no anomalies.A review of the device memory confirmed that several charge time exceeded faults were recorded, which resulted in the device triggering end of life (eol) battery status.Tachycardia therapy was not available as the device was unable to deliver energy within the allowed charge time limits.The device case was removed to facilitate inspection of the internal components and further testing; internal visual inspection noted no irregularities.The battery was removed from the device and replaced with an external power source.The current drain was measured and found to be normal.Detailed analysis of the battery identified an intermittent low resistance pathway, which resulted in the clinically observed fault code, and premature battery depletion.
 
Event or Problem Description

Brand Name
PERCIVA ICD DR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key19998037
Report Number2124215-2024-50997
Device Sequence Number7258098
Product Code LWS
UDI-Device Identifier00802526587894
UDI-Public00802526587894
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/12/2020
Device Model NumberD401
Device Catalogue NumberD401
Device Lot Number250879
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date08/16/2024
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexFemale